North Carolina, 2006

High Wind in North Carolina, June 27, 2006

June 27, 2006 · NWS MHX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 27, 8:30 AM EST, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 8:30 AM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT TUE JUN 27 2006

.SHORT TERM /THIS AFTERNOON AND TONIGHT/...MAIN STORY THIS MORNING
IS LOW OFF THE SC COAST.  IT IS PROGGGED TO MOVE THROUGH THE WESTERN
PORTION OF OUR CWA TONIGHT.  TODAYS FORECAST LOOKS PRETTY GOOD, BUT
I UPPED THE POPS TO 90 PERCENT TIL 04Z AND EXTENDED THE FFA TIL 04Z
AS WELL.  THE MAIN THREAT AOOEARS TO BE LOCALIZED HEAVY RAIN AND
HIGH THREAT OF RIPS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...FROM EARLIER DSCN...FNT WL
RMN NR OR OVR CWA THRU MUCH OF THE RMDR OF THE WORK WK. BY FRI...UPR
TROF WL FINALLY MK ITS PUSH OFFSHR...PUSHG SFC FRNT TO E OF CWA FRI
AM. BERMUDA HI NOSES BACK OVR ERN NC FRI. GRAD TITENS A BIT ON SUN
AS A SFC LO IN THE NRN STRM DROPS A FNT SWRD. OTHR THAN TITENING THE
GRAD...THIS SYS DOESNT HV MUCH IMPACT OVR CWA THRU THE FP.

&&

.AVIATION...TODAY WILL BE SIMILAR TO YESTERDAY WITH NUMEROUS
TROPICAL SHOWERS AND A FEW THUNDERSTORMS. GENERALLY A VFR/MVFR DAY
WITH SURFACE WINDS FROM THE SOUTHEAST AROUND 10 KNOTS.

&&

.MARINE...KEEPING A CLOSE EYE ON LOW PRESSURE OFF SOUTH CAROLINA FOR
POSSIBLE TROPICAL DEVELOPMENT. WINDS HAVE INCREASED IN AND NEAR THE
ALBEMARLE SOUND TO 15-20 KNOTS SO WILL GO AHEAD AND BUMP UP THE
WINDS THERE. ACROSS THE REMAINDER OF THE MARINE ZONES COASTAL AND
BUOY OBSERVATIONS SHOW FORECAST IN GOOD SHAPE. NO OTHER CHANGES
NEEDED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR NCZ029-044>047-079>081-090>095-098-103-104
     FROM 6 AM TUESDAY TO MIDN TNGT.
MARINE...SMALL CRAFT ADVISORY FOR AMZ135 FROM 8 AM TUESDAY TO 2 AM
     WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR AMZ150-152-154-156-158 UNTIL 6 AM
     THURSDAY.
&&

SHORT TERM...KRIEHN
LONG TERM...KRIEHN
AVIATION...AUSTIN
MARINE...AUSTIN
Hazardous weather outlook, Jun 27, 10:14 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 AM EDT TUE JUN 27 2006

NCZ029-044>047-079>081-090-092>094-281515-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-JONES-CRAVEN-PAMLICO-
1114 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS
EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE
ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ091-281515-
LENOIR-
1114 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT.
A FLOOD WARNING IS IN EFFECT FOR THE NEUSE RIVER AT KINSTON.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS
EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE
ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED
FLOODING.

HEAVY RAINS THAT FELL OVER THE NORTH CENTRAL PORTIONS OF NORTH
CAROLINA A WEEK AGO WILL CONTINUE TO PRODUCE RIVER FLOODING
DOWNSTREAM. FLOOD WARNINGS ARE IN EFFECT FOR THE NEUSE RIVER. THE
RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THIS EVENING.

MINOR FLOODING WILL CONTINUE FOR THE NEUSE RIVER AT KINSTON
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ095-098-103-104-281515-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1114 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS
EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE
ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED
FLOODING.

THERE IS HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-281515-
ALBEMARLE SOUND-PAMLICO SOUND-
1114 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED TODAY.
SOME OF THE SHOWERS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS.

A SMALL CRAFT ADVISORY IN EFFECT FOR PAMLICO SOUND TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ150-152-154-156-158-281515-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1114 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED TODAY.
SOME OF THE SHOWERS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS.

THERE IS HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.
SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY IN EFFECT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 27, 1:32 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EDT TUE JUN 27 2006

NCZ029-044-080-091>093-098-272000-
BEAUFORT-JONES-LENOIR-CRAVEN-MARTIN-ONSLOW-PITT-
232 PM EDT TUE JUN 27 2006

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...BEAUFORT...
PITT...MARTIN...LENOIR AND JONES COUNTIES UNTIL 400 PM EDT...

AT 232 PM EDT...THERE WERE SHOWERS AND THUNDERSTORMS PRODUCING BRIEF
VERY HEAVY RAINS OF 1 INCH IN AN HOUR OR MORE FROM 5 MILES EAST OF
NEW BERN TO PINEY GREEN...MOVING NORTH NORTHWEST AT 30 MPH. THE
HEAVY RAINS WILL BE NEAR TRENTON AT 300 PM EDT...WINTERVILLE AT 335
PM EDT...GREENVILLE AT 340 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE JACKSONVILLE...KINSTON...NEW RIVER
STATION...RIVER ROAD AND WASHINGTON.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20

Event by event

1 high wind. Local standard time, as filed.

High Wind, Carteret

When
June 27, 2:35 PM EST to 3:35 PM EST
Where
Carteret forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
LAW ENFORCEMENT

High winds on Pine Knoll Shores and Atlantic Beach.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5510959.